Alert archive / Iowa / High Wind Watches in 2016
High Wind Watch 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this high wind watch at Mar 15, 2016, 3:48 AM CDT for 9 counties in Illinois; 13 counties in Iowa. It took effect at Mar 16, 2016, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 3:48 AM CDT (08:48 UTC)
- In effect from
- Mar 16, 2016, 1:00 AM CDT
- Expired
- Mar 15, 2016, 3:27 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
All 22 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS73 KDVN 150848 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 348 AM CDT TUE MAR 15 2016 ...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM WILL TRACK FROM EASTERN IOWA INTO WISCONSIN AND RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES... RESULTING IN POWER OUTAGES. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-151700- /O.NEW.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO 348 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * WINDS...WEST 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH...POSSIBLY EVEN HIGHER. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER TO OCCUR. MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. && $$ HAASE/RP KINNEY
2 follow-up statements
357 WWUS73 KDVN 151557 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1057 AM CDT TUE MAR 15 2016 ...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM WILL TRACK FROM WESTERN MISSOURI INTO WISCONSIN AND RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES... RESULTING IN POWER OUTAGES. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-160000- /O.CON.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO 1057 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * WINDS...WEST 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING. * RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER TO OCCUR. MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. && $$ 12
044 WWUS73 KDVN 152027 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 PM CDT TUE MAR 15 2016 ...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM WILL TRACK FROM MISSOURI INTO WISCONSIN AND RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH GENERALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR. SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES... RESULTING IN POWER OUTAGES. AREAS FURTHER TO THE SOUTH WILL HAVE WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH POSSIBLE ON WEDNESDAY. IAZ040>042-051>054-066-ILZ001-002-007-009-160430- /O.UPG.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/ /O.NEW.KDVN.HW.W.0002.160316T0900Z-160317T0100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 327 PM CDT TUE MAR 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. * TIMING...VERY EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING. * RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR. THIS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. && $$ IAZ063>065-067-068-ILZ015>018-024-160430- /O.UPG.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/ /O.NEW.KDVN.WI.Y.0003.160316T1200Z-160317T0100Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO 327 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING. * RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$ IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-160430- /O.NEW.KDVN.WI.Y.0003.160316T1200Z-160317T0100Z/ KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS... KAHOKA 327 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING. * RELATIVELY MILD TEMPERATURES...STRONG WINDS...AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. * IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$ 12
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this high wind watch went out at Mar 14, 11:38 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 11:38 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1138 PM CDT MON MAR 14 2016 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 330 PM CDT MON MAR 14 2016 18Z SFC DATA HAS AN IMPLIED FRONTAL BOUNDARY FROM NEAR KSUX TO NEAR KEVV. DEW POINTS WERE IN THE 40S FROM THE GREAT LAKES INTO THE UPPER MIDWEST WITH 50S FROM THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY AND DOWN TO THE GULF. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 330 PM CDT MON MAR 14 2016 SOME HOLES HAVE DEVELOPED IN THE LOW CLOUDS ACROSS THE AREA WHICH HAS ALLOWED SOME BRIEF PEEKS OF SUN THIS AFTERNOON. RADAR TRENDS SHOW THE SHOWERS NEAR KCID ARE RAPIDLY FALLING APART. THUS DRY CONDITIONS ARE EXPECTED THROUGH SUNSET. AFTER SUNSET...DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING. BETWEEN 10 PM AND 1 AM THERE MAY OR MAY NOT BE SOME ISOLATED SHOWERS DEVELOP NORTH AND WEST OF A LINE FROM DUBUQUE TO GRINNELL. INTERNALLY...MOST OF THE MODELS AND TRENDS FROM THE RAP ARE SUGGESTING DRY CONDITIONS THROUGH MIDNIGHT. BY MIDNIGHT...THE MODELS LOOSELY AGREE THAT A THUNDERSTORM COMPLEX WILL HAVE DEVELOPED ALONG THE MO/KS BORDER UP INTO FAR SOUTHEAST NEBRASKA. THIS THUNDERSTORM COMPLEX WILL THEN MOVE EAST NORTHEAST AND ARRIVE IN EASTERN IOWA PRIOR TO SUNRISE WEDNESDAY. THIS COMPLEX WILL STRATIFY OUT DUE TO MORE STABLE AIR ACROSS THE AREA BUT SOME THUNDERSTORMS ARE EXPECTED DUE TO UNSTABLE AIR ALOFT. THE POSSIBILITY DOES EXIST THAT SOME THUNDERSTORMS MAY PRODUCE HAIL THAT COULD APPROACH SEVERE LIMITS. THE DECAYING COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING THAT WILL PRODUCE BOUNDARIES FOR NEW CONVECTION TUESDAY AFTERNOON. TUESDAY AFTERNOON...THE MAIN COLD FRONT WILL SWEEP THROUGH THE AREA. DIURNAL HEATING COMBINED WITH THE FRONT AND BOUNDARIES FROM THE OVERNIGHT CONVECTION WILL ALLOW NEW THUNDERSTORMS TO RAPIDLY DEVELOP. SEVERAL FACTORS ARE IN PLACE FOR THE DEVELOPMENT OF SEVERE STORMS ON TUESDAY. THE QUESTION IS HOW EACH COMES TOGETHER. TWO IMPORTANT FACTORS WILL BE THE TIMING OF THE COLD FRONT AND DIURNAL HEATING. THE WAY IT LOOKS RIGHT NOW...AREAS ALONG/EAST OF THE MISSISSIPPI HAVE SLIGHTLY BETTER CHANCES OF SEEING SEVERE STORMS TUESDAY AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH NEXT MONDAY) ISSUED AT 330 PM CDT MON MAR 14 2016 TUESDAY NIGHT AND WEDNESDAY...12Z RUN MODELS SHEAR OUT VIGOROUS NEGATIVELY TILTED WAVE ACRS WI INTO THE WESTERN GRT LKS THIS PERIOD...BUT IN VARYING STRENGTHS. WILL WALK OUT LINGERING STRONG TO POSSIBLY SEVERE BROKEN LINE OF STORMS OUT OF NORTHWESTERN IL BY 01Z...IF THEY DON/T EXIT EARLIER THAN THAT. THEN THE MODELS DIVERGE...WITH THE 12Z ECMWF CONTINUING TO BE THE MOST DYNAMICAL IN HANDLING THE LOW WITH THE SFC FEATURE DEEPENING TO UNDER 990 MB ACTS CENTRAL WI BY WED MORNING. THE EURO PRODUCES STRONG WRAP AROUND SHOWERS AND EMBEDDED ADDITIONAL CONVECTION AND THUS IS ADVERTISING OVER AN INCH OF RAIN TUE EVENING IN MUCH OF EST CENTRAL IA NORTH OF I80 AND WEST OF THE MS RVR. IT THEN CONTINUES WRAP-AROUND ALONG AND NORTH OF I80 WITH ANOTHER 0.30-0.60+ OF AN INCH OF QPF NORTH OF THE HWY 30 CORRIDOR FROM 06Z-12Z WED...WITH PARAMETERS COOLING TO NEAR RAIN-SNOW MIX OR ALL WET SNOW ALONG HWY 20 LATE TUE NIGHT. MOST OF THE OTHER 12Z MODEL SOLUTIONS NOT NEARLY SO BULLISH AND AFTER SOME WRAP AROUND SHOWERS TUE EVENING BEHIND THE MAIN EXITING CONVECTIVE LINE...THEY TRANSITION TO MAINLY DRY AFTER 06Z WED OR CLIPPING NORTHWESTERN IL WITH SHOWERS/RAIN THROUGH 09Z WED BEFORE SWEEPING OFF THE PRECIP TO THE EAST. FOR NOW WILL TAKE A BLEND THAT PRODUCES A QUARTER OF AN INCH TO FOUR TENTHS OF AN INCH OF WRAP AROUND RAIN ACRS THE NORTHEASTERN THIRD TO HALF OF THE DVN CWA BY 12Z WED MORNING. WED THE CWA TO CONTINUE TO BE IN TIGHT CYCLONIC GRADIENT OFF DEEP CYCLONE IN EASTERN WI...WEST WINDS MAY GUST WELL OVER 30 MPH AND NOT BE THAT FAR OFF ADVISORY LEVELS FOR SUSTAINED SPEEDS ESPECIALLY NORTH OF I80. WITH PLENTY OF DRIED VEGETATION AND AFTERNOON RH/S DIPPING INTO THE LOWER 40S TO 30 PERCENT RANGE...A GRASSLAND FIRE DANGER MAY EVOLVE BY WED AFTERNOON. A LOW CHC FOR MORE WRAP AROUND LIGHT RAIN ALONG AND NORTH OF HWY 20 ON WED. IF WRAP AROUND PRECIP MAINTAINS IN THE NORTHERN CWA INTO WED NIGHT-EARLY THU MORNING BY BLOCKED GRT LKS CYCLONE...SOME PRECIP TYPE ISSUES MAY HAVE TO BE DEALT WITH. BUT MORE MODELS ARE DRY WED NIGHT THAN ARE ADVERTISING THIS POTENTIAL. THURSDAY AND FRIDAY... BLOCKED GRT LKS CYCLONE WILL LOOK TO FILL SOME...THEN DRIFT BACK SOUTHWARD AS AN UPPER TROF DOWN THE WESTERN GRT LKS AND UPPER MS RVR VALLEY. IF THIS PANS OUT...THEN POSSIBLY SOME SHOWER ACTIVITY MAY DEVELOP IN THE VCNTY OF THIS FEATURE BY THU AFTERNOON ESPECIALLY ALONG AND NORTH OF I80. EXPECT IF THIS OCCURS... ANY LINGERING SHOWERS TO DIURNALLY WANE THU NIGHT. BUT IF THEY PERSIST LONGER INTO THE NIGHT THAN CURRENTLY EXPECTED...PRECIP TYPE ISSUES WILL POPS UP AGAIN WITH RAIN-SNOW MIX OR EVEN ALL WET SNOW SHOWERS ESPECIALLY NORTH OF I80. THE SOUTHWARD DRIFTING TROF WILL KEEP THE CHC FOR ISOLATED TO WDLY SCTRD SHOWERS GOING FRI INTO FRI NIGHT...ALTHOUGH THE NEW 12Z ECMWF AS BACKED OFF OF THIS POTENTIAL AND IS MAINLY DRY INTO EARLY SAT MORNING. AGAIN ANY LINGERING NOCTURNAL PRECIP MAY HAVE A CHANCE TO GO INTO A WINTRY MIX ESPECIALLY NORTH OF I80. HIGHS THU IN THE MID 40S NORTH...TO THE MID 50S IN THE SOUTH...THU NIGHT LOWS WELL DOWN IN THE 30S ESPECIALLY WITH ANY CLOUD DECREASE. FRI HIGHS CONTINUE TO TREND COOLER IN THE 40S TO AROUND 50. SATURDAY THROUGH NEXT MONDAY...MUCH WILL DEPEND ON PLACEMENT OF DEVELOPING COLD CORE UPPER TROF THIS PERIOD...WITH HIGHS POSSIBLY HELD WELL DOWN IN THE 40S BOTH SATURDAY AND SUNDAY. SCTRD SNOW OR RAIN SHOWERS POSSIBLE UNDER THIS FEATURE ON SAT AS WELL WITH SUCH COLD VERTICAL PROFILES JUST ALOFT. THE 12Z GFS IS DRY ON SUNDAY WITH UPPER TROF AXIS TO THE EAST OF THE AREA...WHILE THE ECMWF MAINTAINS SOME COLD SHOWERS ESPECIALLY EAST OF THE MS RVR. WILL KEEP A DRY FCST FOR NOW THROUGH MON. LONGER RANGE INDICATIONS SHOW A WARMING TREND EARLY NEXT WEEK...BUT THE LEADING EDGE MAY BE ACCOMPANIED BY A LEAD CLIPPER WITH A PRECIP WING EITHER MON OR EARLY TUE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1133 PM CDT MON MAR 14 2016 VFR TO MOSTLY VFR CONDITIONS OVERNIGHT AT ALL TERMINALS AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. SOUTHEAST WINDS OF 5 TO 10 KTS NEXT 12-18 HOURS. AFTER 15/11Z...CLOUDS TO INCREASE WITH PATCHY MVFR CONDITIONS IN RAINSHOWERS AND ISOLATED STORMS UNTIL 15/16Z. THEN...MOSTLY VFR CONDITIONS WITH ISOLATED SHOWERS AND STORMS UNTIL 15/21Z THEN AREAS OF SHOWERS AND STORMS WITH MVFR AND POSSIBLY IFR CONDITIONS WITH SOME STRONG AND SEVERE STORMS WITH HAIL THE MAIN THREAT THROUGH 16/02Z. AFTER 16/02Z...RAIN AND STORMS AND MVFR/IFR CONDITIONS AND WINDY WEST WIND AT CID/DBQ BEHIND STRONG LOW. AT MLI/BRL...VFR OR MOSTLY VFR WITH A CHANCE OF LIGHT RAIN AND ALSO BREEZY TO WINDY WITH A WESTERLY WIND. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...12 AVIATION...NICHOLS
Hazardous weather outlook, Mar 14, 3:39 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 339 PM CDT MON MAR 14 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-152045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 339 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS EASTERN IOWA INTO NORTHERN ILLINOIS. THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA ON TUESDAY. THUNDERSTORMS EARLY TUESDAY MORNING MAY PRODUCE SMALL HAIL. TUESDAY AFTERNOON...STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA. AREAS ALONG AND EAST OF THE MISSISSIPPI HAVE A SLIGHTLY HIGHER RISK OF SEVERE STORMS. THE MOST LIKELY TIME FRAME FOR SEVERE STORMS ON TUESDAY IS BETWEEN 2 AND 8 PM. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:28 AM CDT | Special Weather Statement | DVN | Henderson | 32 min |
| Mar 15, 6:56 AM CDT | Special Weather Statement | DVN | Henderson, Mercer, Rock Island, Warren | 94 min |
| Mar 15, 7:24 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 66 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | DVN | Jo Daviess | 60 min |
| Mar 15, 12:13 PM CDT | Special Weather Statement | DVN | Carroll | 47 min |
| Mar 15, 3:27 PM CDT | High Wind Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 22 hr |
| Mar 15, 3:27 PM CDT | Wind Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 29 hr |
| Mar 15, 4:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 64 min |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 66 min |
| Mar 15, 5:27 PM CDT | Tornado Warning | DVN | Hancock | 48 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 57 min |
| Mar 15, 6:05 PM CDT | Tornado Warning | DVN | Hancock, Henderson | 31 min |
| Mar 15, 6:06 PM CDT | Tornado Warning | DVN | Hancock, McDonough | 54 min |
| Mar 15, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| Mar 15, 6:29 PM CDT | Tornado Warning | DVN | McDonough, Warren | 33 min |
| Mar 15, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 55 min |
| Mar 15, 5:35 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Mar 15, 5:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Washington | 47 min |
| Mar 15, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
Nearby
High Wind Watches in Iowa, 2016High Wind Watches in Illinois, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.